LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » New Symptom - Throat

 - UBBFriend: Email this page to someone!    
Author Topic: New Symptom - Throat
lauriemay1
LymeNet Contributor
Member # 24153

Icon 1 posted      Profile for lauriemay1     Send New Private Message       Edit/Delete Post   Reply With Quote 
My daughter is not feeling well again today - she is saying that her throat feels weird, not sore but feels like fluttering in it and is having trouble breathing. When she takes a breath through her mouth, she coughs. She said it doesn't feel like acid reflux - she has that too at times. Anyone experience this? I don't know what to give her for it. I gave her some hot tea for now but I don't think it helped much.

She just restarted taking her antibiotics this morning - Bactrim DS - she took a couple of day break from them because she was getting fevers. Any way this could be an allergic reaction to the meds?

Posts: 163 | From Central New Jersey | Registered: Jan 2010  |  IP: Logged | Report this post to a Moderator
MorningSong
LymeNet Contributor
Member # 19989

Icon 1 posted      Profile for MorningSong     Send New Private Message       Edit/Delete Post   Reply With Quote 
I just started a new medication and it was determined it was an allergic reaction.

My throat felt "funny". It felt swollen at the bottom of my throat. Swollen throat and trouble breathing are signs of allergic reaction. You may want to take a look at the package insert that came with the prescription. In my non-professional opinion to be safe if her throat feels funny and she is having trouble breathing I would go to the emergency room.

My LLMD had me stop medication right away and take Benedryl right away but I was not having trouble breathing. Yes I would take this very seriously.

Posts: 515 | From In His Loving Care | Registered: Apr 2009  |  IP: Logged | Report this post to a Moderator
lauriemay1
LymeNet Contributor
Member # 24153

Icon 1 posted      Profile for lauriemay1     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks for your post. It's weird because she has been taken this med for 3 weeks now, only started having trouble this past week with the fevers. The first 2 weeks she was feeling fine. I gave her Benadryl - she can breathe, she just says it feels weird to breathe. So hopefully the benadryl will do the trick and I left the LLMD a message to call me. I will stop medication right away. Could it of taken this long to build up in her system to start having an allergic reaction?
Posts: 163 | From Central New Jersey | Registered: Jan 2010  |  IP: Logged | Report this post to a Moderator
LymeGoAway
LymeNet Contributor
Member # 25041

Icon 1 posted      Profile for LymeGoAway     Send New Private Message       Edit/Delete Post   Reply With Quote 
You can develop an allergy to a drug at any time. My mom had taken Bactrim many times without a problem and then suddenly developed a severe allergy to it. Keep an eye on her and go to the ER immediately if she has any trouble breathing.
Posts: 227 | From Northeast | Registered: Mar 2010  |  IP: Logged | Report this post to a Moderator
lauriemay1
LymeNet Contributor
Member # 24153

Icon 1 posted      Profile for lauriemay1     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have an epipen if anything should go wrong.. my youngest daughter has all kinds of allergies.....

Can fever be a sign of allergic reaction also?

Posts: 163 | From Central New Jersey | Registered: Jan 2010  |  IP: Logged | Report this post to a Moderator
Amanda
Frequent Contributor (1K+ posts)
Member # 14107

Icon 1 posted      Profile for Amanda     Send New Private Message       Edit/Delete Post   Reply With Quote 
Oh, I get this annoying symptom. It feels like something is pressing on the back of my throat. Sometimes it is accompanied by nausea or heart palpitations or feeling faint.

My LLMD suspected that the lyme was irritating my vegas nerve. So I tried taking klonopin, and sure enough, it went away. I try to take 1500mg of GABA now, instead of alwasy using the klonopin (I already take that at night, and you want to be carefule with this drug, since you will become dependent on it, and have to wean off slowly).

Other things to consider are thyriod problems.

but you should really ask the MD, because you want to make sure it isn't an allergy.

--------------------
"few things are harder to put up with than the annoyance of a good example" - Mark Twain

Posts: 1008 | From US | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
daniel
LymeNet Contributor
Member # 22201

Icon 1 posted      Profile for daniel     Send New Private Message       Edit/Delete Post   Reply With Quote 
hey,

i think its an allergic reaction.. but its not always related to ABx... we have april, think of hay fever! since 3 weeks i have this symptoms too.. doesnt care if i take abx or not.. breathing is more difficult.. throat is hurting.. cant breath through my nose.

not everything is related to borrelia and abx

greetz from germany

Posts: 371 | From velocity of light | Registered: Sep 2009  |  IP: Logged | Report this post to a Moderator
lauriemay1
LymeNet Contributor
Member # 24153

Icon 1 posted      Profile for lauriemay1     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks everyone, it was definately an allergic reaction, she took one pill and two hours later went into a 103 fever. We gave her antihistamines to reverse the reaction and it took a few days to do so. She finally went back to school today thank god and is doing much better. Started a new abx.
Posts: 163 | From Central New Jersey | Registered: Jan 2010  |  IP: Logged | Report this post to a Moderator
17hens
Frequent Contributor (1K+ posts)
Member # 23747

Icon 1 posted      Profile for 17hens     Send New Private Message       Edit/Delete Post   Reply With Quote 
Laurie,
I'm so glad she's feeling better! Give her a hug from us!
M & A

--------------------
"My flesh and my heart may fail, but God is the strength of my heart and my portion forever." Psalms 73:26

bit 4/09, diagnosed 1/10

Posts: 3043 | From PA | Registered: Dec 2009  |  IP: Logged | Report this post to a Moderator
Starfall1969
Frequent Contributor (1K+ posts)
Member # 17353

Icon 1 posted      Profile for Starfall1969     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've been getting similar sx too, and it seems unrelated to any of my abx.

I was relating it to my air hunger; I get some of the usual stuff, but lately (since my run-in with Elavil a few weeks ago), it also comes with a funny feeling in my throat.

For me it feels sort of like when you go running in cold weather; how your throat feels a little spasm-y when you come in, but it's only on the left side.

Posts: 1682 | From Dillsburg, PA | Registered: Sep 2008  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.